Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 64, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 2022, 1:54 PM EDT for Lake County, Orange County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2022, 1:54 PM EDT (17:54 UTC)
- Expired
- Jun 18, 2022, 2:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Tampa radar (KTBW), 98 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1767 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
743
WUUS52 KMLB 181754
SVRMLB
FLC069-095-181830-
/O.NEW.KMLB.SV.W.0064.220618T1754Z-220618T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
154 PM EDT Sat Jun 18 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Lake County in east central Florida...
Western Orange County in east central Florida...
* Until 230 PM EDT.
* At 153 PM EDT, a severe thunderstorm was located near Groveland,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Groveland, Bay Lake, Clermont, Lake Louisa and Minneola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2852 8195 2861 8179 2841 8158 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 1753Z 330DEG 22KT 2848 8185
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy2 follow-up statements
103
WWUS52 KMLB 181809
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
209 PM EDT Sat Jun 18 2022
FLC069-095-181830-
/O.CON.KMLB.SV.W.0064.000000T0000Z-220618T1830Z/
Lake FL-Orange FL-
209 PM EDT Sat Jun 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHWESTERN LAKE AND WESTERN ORANGE COUNTIES...
At 209 PM EDT, a severe thunderstorm was located near Lake Louisa, or
12 miles south of Groveland, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bay Lake, Clermont and Lake Louisa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2848 8189 2857 8175 2841 8158 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8189
TIME...MOT...LOC 1809Z 330DEG 22KT 2839 8179
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy438
WWUS52 KMLB 181824
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
224 PM EDT Sat Jun 18 2022
FLC069-095-181833-
/O.EXP.KMLB.SV.W.0064.000000T0000Z-220618T1830Z/
Lake FL-Orange FL-
224 PM EDT Sat Jun 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAKE AND WESTERN
ORANGE COUNTIES WILL EXPIRE AT 230 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. Gusty winds will
remain possible.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
LAT...LON 2848 8189 2857 8175 2841 8158 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8189
TIME...MOT...LOC 1823Z 330DEG 22KT 2832 8174
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:35 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 18, 10:35 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1035 AM EDT Sat Jun 18 2022
.DISCUSSION...
...Dangerous Heat Index Values Today with a Threat for Strong
Thunderstorms...
Current...A more active day is expected as a surface trough and
weak frontal boundary drag south through the area. As of late
morning, a large area of convection extends along the FL/GA border
soon to reach Jacksonville and the outer periphery of the KMLB
radar. Added a slight chance of thunderstorms to areas generally
north of I-4 to account for motion of these storms, but the
greater threat for strong to severe weather will arrive later in
the day. Locally, conditions remain clear and quiet with a few
onshore streaming mid- level clouds along the Volusia and Space
coasts.
Today-Tonight...As the trough and frontal boundary shift southward,
forecast PW will rise from the 1.60" detected in the 10Z XMR
sounding to near 2.00" by the mid afternoon. This will lead to the
highest coverage of showers and storms seen all week, with an
atypical development pattern. CAMs predict a large scale boundary
and associated convection dipping south through the area similar to
what is depicted in current radar imagery, with activity enhanced
along additional outflows and the developing east coast sea breeze.
Timing still remains a bit uncertain, with most meso models holding
off on widespread convection until the latter half of the afternoon,
with activity lingering beyond sunset especially for the Treasure
Coast and Lake Okeechobee. Still, regardless of timing, parameters
are supportive of strong to marginally severe storms, those typical
of summertime afternoon convection in Florida. Temps at 500mb
dropped to -10C which is a bit cooler than forecast soundings
suggested, so confidence has increased in the potential for
sustainable strong storms. Highest coverage of 60% PoP is favored
over the interior, but zippering storms along the east coast sea
breeze (Volusia & Brevard) are also anticipated as well.
In addition to the threat for strong storms will be the oppressive
and above normal heat as afternoon highs climb to the mid to upper
90s and even reaching 100F across the interior. Max heat index
values will reach above 108 and even towards 110-111F between 1pm-
4pm, prompting the need for a Heat Advisory for portions of the
area. While it will be very hot today, the timing of storms later
this afternoon may prevent the hottest temperatures from actually
being reached, but confidence in the timing of rain is lower than
the confidence in heat. By dusk, temperatures will fall back to the
upper 80s.
&&
.AVIATION...
Approaching boundary from the north will increase the chance for
afternoon convection at all site as it interacts with the east coast
sea breeze. 12Z package added TEMPO groups for all sites except
those south of KMLB with increasing confidence in MVFR/IFR impacts
and gusty winds associated with storms. Activity already developing
over KJAX this morning and will shift towards KDAB/KLEE by 18-19Z,
moving through the forecast area into the evening. VFR outside of
convection.
&&
.MARINE...
Current through tonight...(previous) Winds have been steadily
veering from S-SW this morning, and this trend will continue as
flow becomes WSW to W this afternoon through tonight. Winds will
temporarily back to SE near the Treasure Coast, possibly as far
north as Cape Canaveral, but will shift back to light west
overnight. Given steering flow and sea breeze considerations,
threat for strong Atlantic storms appears to be limited to areas
from the Cape northward. Speeds AOB 15kt with seas 2-3ft.
&&
.CLIMATE...
Record high temperatures for today's date could be
approached or reached at our northern/interior climate sites:
Site......Record (Year) Fcst
Daytona Bch...99 (1985) 98
Leesburg.....100 (1981) 98
Sanford......101 (1998) 98
Orlando......101 (1921) 99
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 98 75 91 74 / 50 40 40 20
MCO 99 75 94 74 / 60 50 70 20
MLB 94 75 90 75 / 40 40 60 30
VRB 94 73 90 74 / 40 40 70 30
LEE 98 76 93 74 / 60 50 60 20
SFB 98 75 94 74 / 60 50 60 20
ORL 100 78 95 76 / 60 50 70 20
FPR 93 73 89 73 / 30 40 70 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 2 PM this afternoon to 8 PM EDT this evening
for Coastal Volusia-Inland Northern Brevard-Inland Southern
Brevard-Inland Volusia-Mainland Northern Brevard-Northern
Lake-Okeechobee-Orange-Osceola-Seminole-Southern Lake.
AM...None.
&&
Smith/LeahyHazardous weather outlook, Jun 18, 10:48 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1048 AM EDT Sat Jun 18 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-190000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1048 AM EDT Sat Jun 18 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT IMPACT... Hot and increasingly humid conditions will be felt across east central Florida today. Afternoon temperatures will reach the lower to mid 90s across the Space and Treasure Coast counties, with widespread readings in the upper 90s across the remainder of the region. Combined with the humidity, peak heat index readings will top out between 102 and 107 degrees over the Treasure Coast, and 108 to 112 degrees across the interior, and inland sections of Volusia and Brevard counties, where a Heat Advisory is in effect. NEVER leave small children or pets unattended inside a vehicle, even for a short period of time. If you will be engaged in any sort of outdoor activity, keep well-hydrated, and take frequent indoor rest breaks, preferably in an air-conditioned area. .THUNDERSTORM IMPACT... Along with the increasingly humid, unstable conditions will come a higher coverage of afternoon and evening lightning storms. Some of the storms could produce wind gusts of 50 mph or greater, hail up to one inch, frequent lightning and torrential rainfall amounts between 1 and 3 inches, which could cause ponding of water on area roads, and temporary urban and poor drainage flooding. Storm motion will be toward the south at 10 to 15 mph. Always move indoors to safety at the first sign of threatening skies, or if you hear thunder. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents continues in the surf zone along the central Florida Atlantic beaches today. While rip currents will be present all day, the risk will be highest through 900 AM this morning, and again from 300 PM through sunset due to tidal effects. To reduce your risk of becoming caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Boaters should be on the lookout for strong storms capable of producing wind gusts in excess of 35 knots, lightning and hail approaching from the north today. The greatest chance for storms will be over interior lakes as well as the Intracoastal and nearshore Atlantic waters north of Cape Canaveral. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Coverage of afternoon and evening showers and storms will remain high Sunday and Monday as a weak frontal boundary drops into the area and stalls. A few strong storms will remain possible. Storm chances will decrease from Tuesday onward, as conditions become increasingly hot and dry once again through mid to late week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed in the event of warning issuance. Please report any flooding, or rainfall amounts greater than 2 inches to the National Weather Service in Melbourne. Cristaldi/Smith
In the hours before
Special weather statement, Jun 18, 12:54 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Sat Jun 18 2022
FLZ044-144-181730-
Northern Lake County FL-Southern Lake County FL-
1254 PM EDT Sat Jun 18 2022
...A strong thunderstorm will impact portions of southwestern Lake
County through 130 PM EDT...
At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Harris, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leesburg, Tavares, Groveland, Mascotte and Howey-In-the-hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2886 8192 2873 8166 2868 8166 2851 8183
2866 8195 2881 8195
TIME...MOT...LOC 1654Z 314DEG 11KT 2875 8188
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LeahySpecial weather statement, Jun 18, 1:25 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
125 PM EDT Sat Jun 18 2022
FLZ044-181800-
Northern Lake County FL-
125 PM EDT Sat Jun 18 2022
...Strong thunderstorms will impact portions of central Lake County
through 200 PM EDT...
At 125 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pittman to Lake Weir. Movement was
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2913 8164 2916 8152 2910 8150 2909 8146
2906 8146 2903 8140 2898 8135 2896 8137
2894 8135 2889 8135 2883 8142 2879 8142
2878 8195
TIME...MOT...LOC 1725Z 333DEG 16KT 2903 8162 2899 8199
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jun 18, 1:28 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
128 PM EDT Sat Jun 18 2022
FLZ045-144-181800-
Orange FL-Southern Lake County FL-
128 PM EDT Sat Jun 18 2022
...Strong thunderstorms will impact portions of southwestern Lake and
west central Orange Counties through 200 PM EDT...
At 128 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Howey-In-the-hills to 6 miles southwest of
Mascotte to near Dade City. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ocoee, Winter Garden, Tavares, Groveland and Mascotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2878 8195 2878 8176 2858 8148 2835 8170
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 1728Z 317DEG 17KT 2868 8175 2851 8197 2832 8212
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahySpecial weather statement, Jun 18, 1:51 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
151 PM EDT Sat Jun 18 2022
FLZ044>046-144-181830-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
151 PM EDT Sat Jun 18 2022
...A strong thunderstorm will impact portions of northwestern
Seminole, central Lake and northwestern Orange Counties through 230
PM EDT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paisley, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Apopka, Leesburg, Eustis, Tavares and Lady Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8195 2896 8166 2899 8166 2902 8147
2875 8133 2868 8195
TIME...MOT...LOC 1751Z 330DEG 14KT 2894 8159
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:54 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
| Jun 18, 1:25 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Jun 18, 1:28 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Jun 18, 1:34 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 26 min |
| Jun 18, 1:51 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
| Jun 18, 1:59 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 29 min |
| Jun 18, 2:07 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 19 min |
| Jun 18, 2:19 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
| Jun 18, 2:26 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Jun 18, 2:41 PM EDT | Special Weather Statement | MLB | Orange | 34 min |
| Jun 18, 2:50 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Jun 18, 3:00 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Jun 18, 3:15 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Jun 18, 3:16 PM EDT | Special Weather Statement | MLB | Osceola | 29 min |
| Jun 18, 3:20 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Jun 18, 3:28 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jun 18, 3:40 PM EDT | Special Weather Statement | MLB | Osceola | 35 min |
| Jun 18, 3:51 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 24 min |
| Jun 18, 3:52 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jun 18, 3:56 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Jun 18, 4:01 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| Jun 18, 4:39 PM EDT | Special Marine Warning | MLB | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.